Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 114, NWS Northern Indiana

June 15, 2011Cass County, White County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 15, 2011, 7:24 AM EDT for Cass County, White County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2011, 7:24 AM EDT (11:24 UTC)
Expired
Jun 15, 2011, 8:06 AM EDT
In force
42 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Cass County, IN, White County, IN

The radar

The Northern Indiana radar (KIWX), 111 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 11.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-693 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

031 
WUUS53 KIWX 151124
SVRIWX
INC017-181-151230-
/O.NEW.KIWX.SV.W.0114.110615T1124Z-110615T1230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
724 AM EDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WHITE COUNTY IN NORTHWEST INDIANA...
  NORTHWESTERN CASS COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 830 AM EDT/730 AM CDT/

* AT 621 AM CDT/721 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE SEVERE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF MONON TO 5
  MILES SOUTH OF WOLCOTT TO 12 MILES SOUTHWEST OF BROOKSTON...AND   
  MOVING EAST AT 30 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING 
  DAMAGING WINDS IN IROQUOIS COUNTY ILLINOIS.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  MONON...
  BROOKSTON...
  MONTICELLO...
  ROYAL CENTER...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE BADGER
GROVE...SMITHSON...REYNOLDS...CHALMERS...NORWAY...INDIANA BEACH...
SITKA...BUFFALO...HEADLEE...IDAVILLE...BELL CENTER AND BURNETTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4084 8711 4085 8700 4091 8699 4092 8693
      4092 8640 4069 8637 4070 8638 4070 8652
      4074 8653 4074 8674 4072 8677 4057 8678
      4058 8710
TIME...MOT...LOC 1123Z 269DEG 27KT 4093 8698 4068 8701
          4048 8702
WIND...HAIL 60MPH <.50IN

$$


FISHER
2 follow-up statements
503 
WWUS53 KIWX 151151
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
751 AM EDT WED JUN 15 2011

INC017-181-151230-
/O.CON.KIWX.SV.W.0114.000000T0000Z-110615T1230Z/
CASS IN-WHITE IN-
751 AM EDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM
EDT/730 AM CDT/ FOR NORTHWESTERN CASS COUNTY IN NORTH CENTRAL
INDIANA...AND WHITE COUNTY IN NORTHWEST INDIANA...

AT 649 AM CDT/749 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST OF MONON TO 5
MILES SOUTH OF MONTICELLO TO 9 MILES SOUTH OF BROOKSTON...AND MOVING
EAST AT 30 MPH.

LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  ROYAL CENTER...

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
IDAVILLE...BELL CENTER...BURNETTSVILLE...GEORGETOWN...LAKE CICOTT...
LUCERNE AND CLYMERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4092 8689 4092 8640 4069 8637 4070 8638
      4070 8652 4074 8653 4074 8674 4072 8677
      4057 8678 4058 8702
TIME...MOT...LOC 1151Z 269DEG 27KT 4091 8670 4068 8677
          4048 8678
WIND...HAIL 60MPH <.50IN

$$


FISHER
790 
WWUS53 KIWX 151206
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
806 AM EDT WED JUN 15 2011

INC017-181-151216-
/O.CAN.KIWX.SV.W.0114.000000T0000Z-110615T1230Z/
CASS IN-WHITE IN-
806 AM EDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CASS COUNTY IN
NORTH CENTRAL INDIANA...AND WHITE COUNTY IN NORTHWEST INDIANA IS
CANCELLED...

AT 703 AM CDT/803 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE 
WARNING HAD WEAKENED AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE 
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED. WIND GUSTS TO 45 MPH AND LOCALLY HEAVY RAIN CAN STILL BE 
EXPECTED WITH THIS LINE OF STORMS AS IT MOVES THROUGH WESTERN CASS 
COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4092 8689 4092 8640 4069 8637 4070 8638
      4070 8652 4074 8653 4074 8674 4072 8677
      4057 8678 4058 8702
TIME...MOT...LOC 1206Z 269DEG 27KT 4093 8655 4068 8658
          4048 8660

$$


FISHER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:30 AM EDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jun 15, 3:30 AM EDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
330 AM EDT WED JUN 15 2011

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...

MAIN CONCERN THIS PERIOD WILL BE QPF AND TIMING OF SHOWERS/EMBEDDED
THUNDER THROUGH THE FA TODAY INTO EARLY THIS EVENING AS PROGRESSIVE
SHORTWAVE TROUGH AND ATTENDANT LOW LVL BAROCLINIC ZONE SHIFTS EWD
INTO THE REGION. UTILIZED A 05Z 3KM HRRR/00Z NAM/21Z SREF BLEND
TO TIME HIGHER POPS THROUGH THE REGION...WITH PERIOD OF RAIN/ISO
THUNDER TIED TO HEIGHT FALLS OVERSPREADING A FRONTAL BOUNDARY
ALLOWING FOR A DEEPENING FRONTAL CIRCULATION. HOWEVER...EXPECT
INTENSITY AND POSSIBLY COVERAGE OF CONVECTION TO WANE WITH ITS EWD
PROGRESSION. THIS WILL MAINLY BE ATTRIBUTED TO A LACK OF
INSTABILITY OVER THE FA AS RICHER LOW LEVEL THETA-E AIR WILL GET
PINCHED OFF TO THE SOUTH PER LINGERING AFFECTS FROM A GREAT LAKES
RIDGE. ALSO...MORNING WATER VAPOR LOOP SHOWS A STRONGER VORT MAX
NEAR THE KANSAS CITY AREA THAT SHOULD SHEAR OUT A BIT AND TRACK
SOUTH OF THE FA LATER TODAY...LIKELY RESULTING IN A SPLIT OF
BETTER MID/UPPER LEVEL SUPPORT LOCALLY. WITH THIS...RAISED POPS A
BIT BUT REMAINED IN THE LIKELY CATEGORY GIVEN ABOVE CONCERNS. AS
FOR QPF...HAVE AMOUNTS RANGING FROM NEAR A QUARTER OF AN INCH IN
THE FAR NE TO AS MUCH AS AN INCH IN THE WEST. MAY SEE ISO/SCT
SHOWERS/STORMS REDEVELOP IN OUR FAR SOUTHWEST LATER TODAY AND
EARLY THIS EVENING GIVEN POSSIBLE MID LEVEL DRY SLOT AND BOUNDARY
LAYER DESTABILIZATION ALONG THE SFC TROUGH. ANY CONVECTION SHOULD
REMAIN NON SEVERE. CLOUDS/RAINFALL/INVERSION WILL RESULT IN A
COOLER DAY...WITH HIGHS EXPECTED TO RANGE BETWEEN THE UPPER 60S
AND MID 70S. A LULL IN THE PRECIPITATION IS EXPECTED LATER TONIGHT
INTO THURSDAY MORNING AS THE FRONTAL BOUNDARY LIFTS JUST NORTH OF
THE AREA.

00Z MODEL GUIDANCE REMAINED CONSISTENT IN DROPPING A CLOSED UPPER
LOW SEWD INTO THE SOUTHERN GREAT LAKES ON THURSDAY. COOL POCKET
ALOFT...A SECONDARY CONVERGENT BOUNDARY...AND AN EXPECTED BOOST FROM
DAYTIME HEATING MAY SUPPORT SCT SHOWERS/ISO STORMS...BEST CHANCES
LATE THURSDAY MORNING AND AFTERNOON. THIS WARRANTS CHC POPS FOR NOW.
DEEPER MIXING AND SOME SUN ON THURSDAY SHOULD LEAD TO SLIGHTLY
WARMER HIGHS GENERALLY IN THE MID/UPPER 70S.

&&

.LONG TERM...
ACTIVE AND UNSETTLED PATTN XPCD THIS PD.

PREVAILING PATTN OF TROUGHS CNTRD NR 120W AND 75W PUT MUCH OF THE
WRN GREAT LAKES SQUARELY IN PATH OF EPISODIC CONVN THROUGH THE PD.
SW TROUGH MIGRATING THROUGH THE FLW SHRT TERM WILL BE EXITING
THROUGH THE ERN OH VALLEY FRI. WWD...SHRT AMPLITUDE RIDGING WILL
BUILD ACRS THE LAKES IN RESPONSE TO MORE SIG SW TROUGH EJECTING OUT
OF MEAN WRN TROUGH ACRS THE NRN PLAINS. INBTWN...ACTIVE W-E FNTL
ZONE XPCD W/RENEWED CONVN DVLPMNT XPCD BY SAT AFTN...CONTG INTO SUN
ESP SW HALF IN CLOSER PROXIMITY TO STOUT LL THETA-E RIDGE PROGGED TO
LAY ACRS THE MID MS VALLEY.

OTHERWISE WRN TROUGH LOOKS TO BODILY KICK OUT IN SIMILAR FASHION TO
CURRENT SHRT TERM SYS MID NXT WEEK. THUS WILL EXTEND PRIOR GRIDDED
POPS FURTHER TO ENCAPSULATE TUE NIGHT. TEMPS MODERATING TO BACK ABV
NORMAL BY DY5 THROUGH THE END OF THE PD.

&&

.AVIATION... / 06Z TAFS /

CONVECTION ACROSS EASTERN IA AND WEST-CENTRAL ILLINOIS...ASSOCIATED
WITH A FRONTAL BOUNDARY AND EWD ADVANCING SHORTWAVE TROUGH...WILL
TRACK INTO THE AREA TODAY. HOWEVER...IT SHOULD BE WEAKENING AS IT
DOES GIVEN LACK OF INSTABILITY OVER THE SRN GREAT LAKES AND
EXPECTED SPLIT FORCING. REGARDLESS... SHOULD SEE SHOWERS AND
POTENTIALLY SOME ISO THUNDER IMPACT THE TERMINALS LATER THIS
MORNING INTO THE AFTERNOON. TOP DOWN SATURATION PROCESS WILL
SUPPORT LOWERING CIGS TO MVFR TODAY...AND EVENTUALLY TO IFR BY
TONIGHT AS THE LOW LEVEL FLOW VEERS MORE SOUTHERLY SUPPORTING LOW
LEVEL MOISTURE ADVECTION INTO THE FA. THIS VEERING WILL OCCUR
LATER AT FWA SO EXPECT MAINLY VFR CONDITIONS THIS MORNING AND
EARLY AFTERNOON. OTHERWISE...EXPECT SOME GUSTS BTW 20-25 KNOTS
THIS MORNING...ESPECIALLY AT SBN...PER UPSTREAM PRESSURE FALLS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...STEINWEDEL
LONG TERM...T
AVIATION...STEINWEDEL
Hazardous weather outlook, Jun 15, 5:02 AM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
502 AM EDT WED JUN 15 2011

INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-161000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
502 AM EDT WED JUN 15 2011 /402 AM CDT WED JUN 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA...SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY...ESPECIALLY THIS MORNING
WEST OF STATE ROUTE 19. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE
THIS AFTERNOON AND EVENING...GENERALLY WEST OF A LINE FROM ELKHART
TO DECATUR.

NONE OF THE THUNDERSTORMS TODAY OR TONIGHT ARE EXPECTED TO BE
SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL CHANCES FOR THUNDERSTORMS WILL BE FOUND SATURDAY
THROUGH SUNDAY AND AGAIN NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 9:00 AM EDTSpecial Marine WarningIWX72 min
Jun 15, 9:03 AM EDTSpecial Weather StatementIWXBlackford, Grant, Jay57 min
Jun 15, 7:47 PM EDTSpecial Weather StatementIWXPulaski, Starke, White28 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.